Existence and uniqueness of a fixed point for local contractions

Martins-da-Rocha, V.F. and Vailakis, Y. (2010) Existence and uniqueness of a fixed point for local contractions. Econometrica, 78(3), pp. 1127-1141. (doi:10.3982/ECTA7920)

Full text not currently available from Enlighten.

Abstract

This paper proves the existence and uniqueness of a fixed point for local contractions without assuming the family of contraction coefficients to be uniformly bounded away from 1. More importantly it shows how this fixed-point result can apply to study the existence and uniqueness of solutions to some recursive equations that arise in economic dynamics.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Vailakis, Professor Yiannis
Authors: Martins-da-Rocha, V.F., and Vailakis, Y.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Econometrica
Publisher:Wiley
ISSN:0012-9682
ISSN (Online):1468-0262

University Staff: Request a correction | Enlighten Editors: Update this record